Tornadoes · United States · Kansas · 2025

EF3 tornado, Cullison to Preston, Kansas, May 18, 2025

From Cullison to Preston, this EF3 tornado ran 11.4 miles across Pratt County on May 18, 2025, touching down at 10:47 PM CDT and reaching 500 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mphthis tornado

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF3
Date
May 18, 2025
Touchdown
10:47 PM CDT (03:47 UTC)
Lifted
11:08 PM CDT (04:08 UTC)
On the ground
21 minutes
Path length
11.4 miles (18.4 km)
Path width
500 yards (457 m)
Deaths
0
Injuries
0
County
Pratt County
Touchdown point
37.670, -98.910
Lift-off point
37.749, -98.726
Record number
2505182147-01

The damage survey

71 damage points were recorded along this path by NWS DDC, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EFU. The highest wind the damage implies is 160 mph.

  • Pivot flipped and separated
  • A nearly three quarter mile wide path of broken electrical wood poles
  • Multiple full crude oil tanks removed and tossed in the air for several hundred yards to the northeast
  • Double stack rail cars flipped on side. Center of vortex is at this point since cars were flipped south of the tracks for a quarter mile west and cars flipped north of tracks for a quarter mile east.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A regional outbreak of tornadoes occurred across portions|of western into south-central Kansas during the afternoon to|evening hours of Sunday 18 May 2025. The first couple of tornadic|supercells occurred near Scott City KS in Scott County during the|late afternoon and progressed northward with both storms generating|EF2 tornadoes and a lone brief EFU tornado. A second tornadic|supercell developed near Dodge City KS in the early evening and|progressed northeast with an EFO tornado occurring near Kinsley KS|in Edwards County and an EF2 tornado near Garfield KS in Pawnee County.|A final long-duration tornadic supercell then formed in the mid|evening hours over Comanche County KS and commenced moving northeast|toward Greensburg KS in Kiowa County, Iuka KS in Pratt County,|north of Preston KS in Pratt County and finally across Stafford|and Reno Counties. This storm generated five EF3 tornadoes along with|several smaller satellite tornadoes. The final count for this day|was 13 tornadoes just within the NWS Dodge City Warning area.

Upon reported possible tornado damage, a NWS storm survey determined there was a tornado that shredded trees and down numerous powerlines. There was also complete destruction of a small metal building.

A storm chaser captured a small satellite tornado off of the large Pratt tornado with pictures and video. No damage was reported or found.

Public and storm chasers reported a tornado. A survey determined that a swath of damage was due to the tornado. Some damage included striped trees, broken power poles, a destroyed metal building, and large roof damage to a residential building. The tornado began in Pratt county before moving into Stafford county and then continued into ICT's CWA.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

27 minutes of warning. NWS DDC issued a tornado warning for this county at 03:20 UTC, 27 minutes before the tornado touched down, in force until 04:00 UTC.

The county was under a tornado watch, issued at 20:42 UTC and running to 05:00 UTC.

Issued (UTC)ExpiredProductOffice
20:42 UTC05:00 UTCTornado WatchDDC
02:11 UTC03:00 UTCSevere Thunderstorm WarningDDC
03:10 UTC03:38 UTCTornado WarningDDC
03:20 UTC04:00 UTCTornado WarningDDC
03:52 UTC04:30 UTCTornado WarningDDC
04:23 UTC04:43 UTCTornado WarningDDC

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:00 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the tornado touched down at May 18, 6:18 PM CDT, 4 hours 29 minutes earlier. Its key messages:

  • Significant severe weather potential with high impacts are possible today with giant (up to 4 inches) hail, damaging winds, tornadoes along and east of 283 between 3-8 pm
  • A line of storms is forecast to sweep across SW Kansas Monday that may strengthen to severe thresholds upon reaching the eastern portion of the CWA
  • Dry and warm middle of the week before rain chances (20-30% via ensembles) return on Friday
Area forecast discussion, May 18, 6:18 PM CDT, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
618 PM CDT Sun May 18 2025

.KEY MESSAGES...

- Significant severe weather potential with high impacts are possible
  today with giant (up to 4 inches) hail, damaging winds,
  tornadoes along and east of 283 between 3-8 pm

- A line of storms is forecast to sweep across SW Kansas Monday
  that may strengthen to severe thresholds upon reaching the
  eastern portion of the CWA

- Dry and warm middle of the week before rain chances (20-30%
  via ensembles) return on Friday

&&

.UPDATE...
Issued at 612 PM CDT Sun May 18 2025

Mesoscale Discussion...

T-storms have become severe and tornadic in the very moist air
mass despite the presence of cool air and light fog. 0-1 km srh
values have increased to around 500 m2/s2 based on Dodge City
VAD wind profile, which is supportive of strong tornadoes. This
environment will persist through 8 pm, with additional
tornadoes possible, along with very large hail. The main area of
concern is along and east of a line from Scott City to Garden
City to Meade.

&&

.DISCUSSION...
Issued at 237 PM CDT Sun May 18 2025

Current surface and RAP mesoanalysis are confirming the forecasted
trajectory of a deepening low pressure system as it moves over the
Rockies. This sets up for a day of severe weather across Kansas with
all hazards possible. Uncertainty remains on if/where storms are
able it initiate, but if they do the storms will have access to an
environment able and waiting to nurture the storms into strong ones
capable of producing up to giant (4 inch) hail, strong tornadoes,
and damaging winds. The hail threat is expected to persist
throughout the event with the greatest tornado potential kicking off
later into the evening around 7 pm as the LLJ increases. The wind
threat is relatively minor, but severe gusts up to 70 mph are
possible with any strong storms. Non-thunderstorm winds are
forecasted to gust as strong as 50 mph, especially near the CO/KS
border as a result of the strong and deepening low.

With respect to the environment the mesoscale update portion of the
AFD will go into more detail, but the environment is very favorable
for severe weather if they can initiate both in regards to surface
parameters and upper-level dynamical support as the upper-level
trough supports the surface low. Ensembles have sufficient difluent
flow aloft as well as notable CVA at 500 mb. CAM trends continue to
be more bullish on a dry intrusion developing around 700 mb into the
evening. Both the RAP and NAMNST forecast soundings continue to be
more than optimistic with CAPE values >3000 J/kg and SRH values >250
m2/s2. Combined with ample shear and a nicely curved hodograph, the
environment exists for very strong supercell development and
maintenance. Especially into the evening once the LLJ strengthens and
the dry intrusion expands, the potential for strong longer-tracked
tornadoes are possible after around 6-7 pm.

The biggest concern is the uncertainty of initiation. Stratus from
earlier today lingered longer than previously anticipated, which
would make it more difficult for storms to break the CAP, although
CAMs are in disagreement on how much CAP exists. CAMs can not decide
where to initiate, how much storms will develop, and how long the
development window will last. The NAMNST has limited development
contained to the southeast portion of the CWA, while the HRRR has
multiple rounds of storms firing as far west as highway 83. That far
west would have less CAP with the trade-off of a less favorable
environment. However, if they storms can initiate and survive long
enough to access the prime atmosphere farther east, the very strong
severe storms mentioned are still more than possible. The next
couple hours will be pivotal on determining if today is closer to an
outbreak or a bust.

Monday has another round of thunderstorms progged as the trough and
deep low moves over the forecast area. CAMs have a line of storms
developing across the forecast area in the evening. As these storms
move eastward, the storms will enter a more favorable environment
for severe weather along the eastern counties yet again with very
high CAPE and shear values along with the better areas with
moisture. While some uncertainty remains, the severe potential is a
lot lower for the CWA compared to the setup on Sunday. It remains to
be see how storm development on Sunday will impact the environment
on Monday.

Beyond Monday, ensembles continue to have a dry, warm trend for SW
Kansas. Highs on Tuesday forecasted to be in the upper 70s/ lower
80s. The rest of the week is expected to follow suit with continued
highs in the 70s/80s. Ensembles continue to hint at a wave of storm
chances returning on Friday, although plenty of uncertainty still
exists this far out.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 601 PM CDT Sun May 18 2025

A uncertain TAF period is expected to continue with low stratus/fog
has current visibilities at DDC at under a mile. Stratus is expected
to continue for the next couple hours with some uncertainty on
whether it can expand to other terminals with some coverage
stretching to HYS. Otherwise, scattered thunderstorms are possible
for all sites, but especially DDC over the next couple hours.
Significant uncertainty remains on how much storms are able to
develop so only DDC has the inclusion in the TAF with it expected to
stay to the east of GCK and LBL with confidence too low to include
in HYS.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Finch
DISCUSSION...KBJ
AVIATION...KBJ
Hazardous weather outlook, May 18, 3:10 AM CDT, 19 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
310 AM CDT Sun May 18 2025

KSZ030-031-043>046-061>066-074>081-084>090-190815-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
310 AM CDT Sun May 18 2025 /210 AM MDT Sun May 18 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Significant severe weather risk this afternoon and early evening
for areas along and east of highway 283. Between 3-8pm discrete
supercells are possible with an environment to support hail tennis
ball sized or greater, wind gusts over 60 mph, and tornadoes with
strong tornado potential especially after 4pm.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Severe weather risk for mainly areas along and east of highway 281
on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this afternoon for areas along
and east of highway 283.

In the hours before

Local storm report, May 18, 7:55 PM CDT, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
755 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     Hail             Ogallah                 38.99N 99.73W
05/18/2025  M1.00 Inch       Trego              KS   Storm Chaser

&&

RCB
Local storm report, May 18, 8:24 PM CDT, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
824 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     Tornado          1 SW Garfield           38.07N 99.26W
05/18/2025                   Pawnee             KS   Storm Chaser

            Videos of the tornado from the broadcast
            media.

&&

RCB
Special weather statement, May 18, 8:57 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Dodge City KS
857 PM CDT Sun May 18 2025

KSZ078-080-088-089-190230-
Clark KS-Kiowa KS-Ford KS-Comanche KS-
857 PM CDT Sun May 18 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FORD...SOUTHWESTERN
KIOWA...NORTHWESTERN COMANCHE AND NORTHEASTERN CLARK COUNTIES THROUGH
930 PM CDT...

At 856 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Clark State Lake, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
  Mullinville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Kansas.

&&

LAT...LON 3719 9949 3731 9975 3768 9958 3750 9916
TIME...MOT...LOC 0156Z 211DEG 25KT 3738 9955

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

SPRINGER
Local storm report, May 18, 9:18 PM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
918 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     Hail             5 N Ellis               39.01N 99.56W
05/18/2025  M1.75 Inch       Ellis              KS   Public

&&

jdf
Local storm report, May 18, 9:56 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
956 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     Tornado          11 SE Mullinville       37.46N 99.37W
05/18/2025                   Kiowa              KS   Storm Chaser

&&

RCB
Local storm report, May 18, 9:59 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
959 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     Tornado          7 SSW Greensburg        37.51N 99.32W
05/18/2025                   Kiowa              KS   Storm Chaser

            Report included pictures.

&&

RCB

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Dodge City, (KDDC), 00:00Z

3.8 hours before the tornado, 95 km from the path. May 19, 2025.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2754 joules per kilogram, CIN -64, lifted condensation level 616 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 00:00Z on 2025-05-19The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 599 square meters per square second, 0 to 6 km bulk shear 74 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2754 J/kg
Mixed-layer CIN
-64 J/kg
Surface CAPE
2598 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
74 kt
0-1 km bulk shear
43 kt
0-1 km storm-relative helicity
599 m²/s²
0-3 km storm-relative helicity
675 m²/s²
Significant tornado parameter
11.3
Supercell composite
45.1
0-3 km lapse rate
5.4 K/km

Open this sounding in Storm Lab

Dodge City, (KDDC), 12:00Z

8.2 hours after it, 95 km from the path. May 19, 2025.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -93571, lifted condensation level 2556 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 12:00Z on 2025-05-19The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 53 square meters per square second, 0 to 6 km bulk shear 65 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-93571 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
2556 m above ground
0-6 km bulk shear
65 kt
0-1 km bulk shear
8 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.3 K/km

Open this sounding in Storm Lab

The radar

The Dodge City radar (KDDC), 101 km away, was scanning. The volume nearest the touchdown began at 03:47 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:50 UTCTORNADO1 Sw GarfieldPawnee, KSVideos of the tornado from the broadcast media.
00:50 UTCTORNADO1 Sw GarfieldPawnee, KSVideos of the tornado from the broadcast media.
00:56 UTCTORNADO2 Wnw GarfieldPawnee, KSEnd of Garfield tornado.
02:21 UTCTORNADO10 Nw ColdwaterComanche, KSBeginning of Kiowa1 tornado.
02:38 UTCTORNADO11 Se MullinvilleKiowa, KS
02:38 UTCTORNADO11 Se MullinvilleKiowa, KS
02:38 UTCTORNADO8 Se MullinvilleKiowa, KSEnd of Kiowa1 tornado.
02:44 UTCTORNADO8 Ssw GreensburgKiowa, KSBeginning of Kiowa2 tornado.
02:53 UTCTORNADO7 Ssw GreensburgKiowa, KSReport included pictures.
02:53 UTCTORNADO7 Ssw GreensburgKiowa, KSReport included pictures.
02:55 UTCTORNADO4 S GreensburgKiowa, KSBeginning of small satellite vortex of Kiowa2 tornado.
03:04 UTCTORNADO5 Ese GreensburgKiowa, KSBeginning of Kiowa3 tornado.
03:06 UTCTORNADO5 E GreensburgKiowa, KSEnd of Kiowa2 tornado.
03:14 UTCTORNADO5 Wnw HavilandKiowa, KSBeginning of satellite vortex off of the larger Kiowa3 tornado.
03:21 UTCTORNADO6 Nw HavilandKiowa, KSEnd of satellite vortex off of the larger Kiowa3 tornado.
03:34 UTCTORNADO6 Ssw HopewellKiowa, KSEnd of Kiowa3 tornado.
03:47 UTCTORNADO3 N CullisonPratt, KSBeginning of Pratt1 tornado.
03:55 UTCTSTM WND DMG5 Nne CullisonPratt, KSSeveral Powerlines down at this location. Possible tornado.
03:55 UTCTSTM WND DMG5 Nne CullisonPratt, KSSeveral Powerlines down at this location. Possible tornado.
04:05 UTCTSTM WND DMG2 W IukaPratt, KSTrees shredded and powerlines and poles snaped. Tornado damage possible.
04:05 UTCTSTM WND DMG2 W IukaPratt, KSTrees shredded and powerlines and poles snaped. Tornado damage possible.
04:08 UTCTORNADO2 Nne IukaPratt, KSEnd of Pratt1 tornado.
04:10 UTCTORNADO1 Sw IukaPratt, KSSmall satellite tornado off of the larger Pratt1 tornado.
04:17 UTCTORNADO6 Wnw PrestonPratt, KSBeginning of Pratt2 tornado.
04:23 UTCTORNADO4 Sw NeolaStafford, KSStorm chaser photo of large tornado along with debris signature on radar.
04:23 UTCTORNADO4 Sw NeolaStafford, KSStorm chaser photo of large tornado along with debris signature on radar.
04:35 UTCTORNADO2 Ese NeolaStafford, KSApproximate location where Pratt1 tornado crossed from Stafford County into Reno County.
04:40 UTCTORNADONeolaStafford, KS
04:40 UTCTORNADONeolaStafford, KS
04:42 UTCTORNADO4 N TuronReno, KSOff duty NWS Employee reports a very large tornado. Radar also shows a very large debris signature.
04:50 UTCTORNADO5 Sw PlevnaReno, KSHome destroyed and power lines down.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2025 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are

The other tornadoes of May 18, 2025

42 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 183:08 AM CDTEF1Carroll, MS14.41,100$500,000
May 181:07 PM MDTEF2Arapahoe, CO0.950
May 181:23 PM MDTEF1Arapahoe, CO2.675
May 181:30 PM MDTEF2Arapahoe, CO4.3200
May 181:40 PM MDTEF2Adams, CO4.4400
May 185:03 PM CDTUnratedCallahan, TX3.050
May 184:05 PM MDTUnratedYuma, CO0.015
May 185:12 PM CDTEF2Cheyenne, KS3.9200$300,000
May 184:15 PM MDTUnratedSherman, KS0.150
May 185:19 PM CDTEF2Shackelford, TX0.8150
May 185:21 PM CDTEF1Hemphill, TX to OK1.775$35,000
May 185:35 PM CDTEF2Scott, KS11.0460$50,000
May 185:37 PM CDTEF2Scott, KS10.8150
May 185:41 PM CDTEF3Ellis, OK6.050$100,000
May 185:56 PM CDTEF0Ellis, OK0.210
May 185:58 PM CDTEF1Ellis, OK3.550$15,000
May 186:09 PM CDTUnratedScott, KS0.450
May 186:32 PM CDTEF3Gove, KS13.3416
May 186:47 PM CDTEF0Eastland, TX3.3200
May 186:49 PM CDTEF0Hitchcock, NE0.250$80,000
May 186:49 PM CDTEF3Hitchcock, NE10.7250$575,000
May 187:04 PM CDTUnratedHitchcock, NE0.550
May 187:07 PM CDTEF3Sheridan, KS4.2230$120,000
May 187:08 PM CDTEF2Sheridan, KS0.320$50,000
May 187:21 PM CDTEF0Edwards, KS4.250
May 187:35 PM CDTEF2Hayes, NE17.81,000$1.5 million
May 187:36 PM CDTEF1Palo Pinto, TX0.4400$5,000
May 187:38 PM CDTEF2Edwards, KS7.850
May 187:48 PM CDTEF1Palo Pinto, TX2.19954$750,000
May 186:54 PM MDTUnratedDundy, NE0.150
May 188:01 PM CDTEF0Palo Pinto, TX2.61,000
May 188:07 PM CDTUnratedPalo Pinto, TX0.250
May 188:36 PM CDTEF0Parker, TX3.1200$25,000
May 189:21 PM CDTEF3Comanche, KS8.2800
May 189:44 PM CDTEF3Kiowa, KS10.4500
May 1810:04 PM CDTEF3Kiowa, KS15.8500
May 1810:09 PM CDTEF0Fillmore, NE3.130$100,000
May 1810:14 PM CDTEF1Kiowa, KS2.850
May 1810:26 PM CDTEF1DeSoto, MS0.450$800,000
May 1811:09 PM CDTUnratedPratt, KS0.450
May 1811:17 PM CDTEF3Pratt, KS32.61,760
May 1812:51 AM CDTUnratedHoward, NE0.030

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.